MAUDE Adverse Event Report: CONMED LARGO 2.0MM STERLING CUDA, MICROBLADE, QTY 6; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED LARGO 2.0MM STERLING CUDA, MICROBLADE, QTY 6; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number C9950
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.Device not yet received.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the c9950, 2.0mm sterling cuda, microblade, qty 6, was being used during a hand arthroscopy procedure on (b)(6) 2022 when it was reported, ¿the tip broke off under the wrist arthroscopy, where we shave in soft material.Had to remove it inside the joint with pliers¿.There was no report of injury, medical intervention, or hospitalization for the patient or user.The procedure was completed as planned using an alternate c9950 device.Further assessment questions found that there was a 10-minute delay due to the event and that the status of the patient is ¿normal¿.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The returned used device, item c9950 was inspected per print, and found inner tube shell broken off from the welded shaft.Broken shell found attached in the outer blade.This is technique dependent device and the most likely cause of this suspected failure is user related.Suspect, excessive force, lateral/side loading, and/or stalling of the device, was used that cause the bur inner tube to brake off.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 20 complaints, regarding 25 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to not apply excessive loading on the shaver blade or bur.Cutting performance is not increased with force.Excessive force or using shaver blades or burs as a lever can cause damage to the device including permanent deformation, shedding of metal (wear), motor seizure, and overheating.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
2.0MM STERLING CUDA, MICROBLADE, QTY 6
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key15821697
Report Number1017294-2022-00109
Device Sequence Number20334688
Product Code GFA
UDI-Device Identifier10845854017548
UDI-Public(01)10845854017548(17)260415(10)1160130
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2026
Device Model NumberC9950
Device Catalogue NumberC9950
Device Lot Number1160130
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2022
Supplement Date Received by Manufacturer01/19/2023
Initial Report FDA Received Date11/17/2022
Supplement Report FDA Received Date01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient Age45 YR
Patient SexMale
Patient Weight95 KG
Patient EthnicityNon Hispanic